Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

White patch on eye. Diagnosed vitiligo. No relief from steroids. Solution?

My daughter woke up with a white brush paint patch on her eye one morning - she is so upset as she was told that it is vitiligo and is scared that it will spread. she has had it for 6 weeks now and is using a steroid cream. but no changes has happened. it has not appeared anywhere else in her body. its not in our family also. can you please help with any solution for this and how long can she use this cream for
Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi..thanks for your query
You need to keep a few important things in mind while treating Vitiligo
First,this is a very persistent condition .For localized vitiligo , a topical steroid is the first line of management and here you are on the right way.Only , this take months for some people to repigment.
Since using steroids on skin for long is not recommended due to its local side-effects , it is advisable to start on a second agent like Tacrolimus/Pimecrolimus etc.
Secondly , you should observe the patch carefully to find out if it is enlarging.Photographs help a lot.You can take measurements too.In case it is spreading ,there may be requirement of oral steroids.
Once the patch is stable, you can go in for surgical methods to cause re pigmentation in the area .
Hope this is helpful.
Answered: Tue, 30 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor